Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 61, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 10, 2006, 5:58 PM PDT for Kootenai County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 5:58 PM PDT (00:58 UTC)
- Expired
- Aug 10, 2006, 6:37 PM PDT
- In force
- 39 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Kootenai County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.0 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 110057
SVROTX
IDC055-110145-
/O.NEW.KOTX.SV.W.0061.060811T0058Z-060811T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
558 PM PDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
* UNTIL 645 PM PDT
INTERSTATE MILE MARKERS THIS INCLUDES INTERSTATE 90 BETWEEN MILE
MARKERS 22 AND 40.
* AT 555 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROSE LAKE...OR ABOUT 14 MILES WEST OF PINEHURST...AND MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF CATALDO BY 605 PM PDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4787 11634 4745 11633 4742 11635 4742 11640
4748 11657 4754 11670 4782 11651 4789 11649
4789 11640
$$
FRIES1 follow-up statement
000
WWUS56 KOTX 110137
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
634 PM PDT THU AUG 10 2006
IDC055-110144-
/O.CAN.KOTX.SV.W.0061.000000T0000Z-060811T0145Z/
KOOTENAI ID-
634 PM PDT THU AUG 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KOOTENAI COUNTY IS
CANCELLED...
THE STRONG AND SEVERE THUNDERSTORM THAT PROMPTED THE SEVERE
THUNDERSTORM WARNING FOR KOOTENAI COUNTY HAS WEAKENING TO BELOW
SEVERE LEVELS AND MOVED INTO SHOSHONE COUNTY. SEVERE WEATHER IS NO
LONGER EXPECTED.
LAT...LON 4787 11634 4745 11633 4742 11635 4742 11640
4748 11657 4754 11670 4782 11651 4789 11649
4789 11640
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:44 PM PDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 10, 2:44 PM PDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
244 PM PDT THU AUG 10 2006
.SYNOPSIS...AN UPPER TROUGH WILL MOVE THROUGH THE REIGION BY
SATURDAY. WEAK HIGH PRESUURE MOVES IN FOR SUNDAY THROUGH
TUESDAY... AND THEN A BROAD TROF OF LOW PRESSURE IS EXPECTED FOR MID
WEEK.
&&
.DISCUSSION...
TONIGHT...ACTIVE AFTERNOON ACROSS THE FORECAST AREA WILL
TRANSITION INTO ACTIVE EVENING. AT 21Z CONVECTION WAS FIRING AHEAD
OF THE DISTINCT LINE OF ELEVATED CONVECTION THAT HAS SLOWLY
MEANDERED EAST OVER THE CWA TODAY. ADDITIONAL CONVECTION WAS
FIRING OVER NE OR AND N CNTRL WA. THROUGH THE EVENING AND TONIGHT
FOCUS WILL BE OVER EASTERN PORTIONS OF THE CWA AS ACTIVITY MAKES
ITS WAY IN THE LWS AREA AND THEN NORTH TO SHOSHONE COUNTY. EXPECT
THAT ACTIVITY NORTH AND EAST OF SPOKANE WILL CONTINUE TO PUSH EAST
AND OUT OF THE AREA BY 03Z. SMALL HAIL AND GUSTY WINDS ARE IN THE
FORECAST FOR ALL OF THIS ACTIVITY.
FRIDAY THROUGH SUNDAY...THE UPPER TROF TAKES MOST OF THE DAY TO
CLEAR THE AREA.. SO KEPT THE POSSIBILITY OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR THE HIGHER TERRAIN THROUGH 06Z.
BY FRIDAY NIGHT AND SATURDAY SUPPORT FOR ANY SHOWERS ENDS. TEMPS
WILL STAY NEAR SEASONAL NORMS. JL
SUNDAY NIGHT THROUGH THURSDAY...THE MODELS FOR THE LONG RANGE
PERIOD CONTINUE TO ADVERTISE COOLER WEATHER INFILTRATING THE CWA.
THE 500 MB SHORTWAVE TROUGH THAT COMES THROUGH THE AREA THIS
WEEKEND CLOSES OFF IN ITS BASE OFF THE CALIFORNIA COAST. YET
ANOTHER CLOSED LOW WITH GREAT VARIABILITY IN THE ENSEMBLE
SOLUTIONS AS TO HOW DEEP IT GETS...WHERE IT TRACKS...AND HOW MUCH
LIFT IS AHEAD OF IT...ALONG WITH HOW MUCH COOLER AIR IT DRAGS
SOUTHWARD TOWARD IT...IS IN THE OFFING. NOT ONLY THIS...BUT THE
GFS SOLUTION FROM THE 12Z RUN...WHICH WAS CONSISTENT WITH ITS 12Z
RUN FROM YESTERDAY BUT NO SOLUTIONS IN BETWEEN...SHOWS A MUCH MORE
POTENT SHORTWAVE CRUISING DOWN THE PACIFIC COAST OF CANADA FROM
THE GULF OF ALASKA...LOWERING HEIGHTS SIGNIFICANTLY OVER THE
FORECAST AREA...AND LIKELY DROPPING SNOW LEVELS SIGNIFICANTLY BY
MIDWEEK. WHILE THE 12Z GFS IS LIKELY OVERDONE WITH THE DEPTH OF
THIS FEATURE AND THE AMOUNT OF COOLING IN THE COLUMN...THE TREND
FOR INCREASED TROUGHINESS THROUGH MIDWEEK REMAINS IN THE
AGGREGATE. HAVE NOTCHED TEMPERATURES DOWNWARD MIDWEEK...LOWERED
SNOW ELEVATIONS TO AS LOW AS ABOUT 6500 FT IN THE CASCADES BY
WEDNESDAY...AND WOULD NOT BE SURPRISED IF THE VERY HIGHEST OF
ELEVATIONS ENDED UP SEEING THEIR FIRST SHOWER SHOWERS OF THE
SEASON IF THE MODELS CONTINUE TO ADVERTISE DEEP TROUGHING BY
WEDNESDAY. /FRIES
&&
.AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING OVER THE BASIN
AT 18Z ALONG THIN LINE OF MID LEVEL INSTABILITY. THESE STORMS
SHOULD PASS ACROSS THE SPOKANE AREA TAF SITES BY 23Z. ALSO EXPECT
THUNDERSTORMS TO DEVELOP OVER EASTERN OR BETWEEN 19Z AND 22Z AND
MOVE INTO THE LWS AREA AND THEN NE TO THE ID MT BORDER. SOME MVFR
CONDITIONS EXPECTED WITH THE THUNDERSTORMS... ALONG WITH THE
POSSIBILITY OF LOCAL WINDS TO 30 KTS. JL
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 53 78 55 81 56 84 / 30 20 10 10 0 0
COEUR DALENE 54 77 51 80 51 83 / 50 20 10 10 0 0
PULLMAN 51 77 49 79 49 84 / 50 10 10 10 0 0
LEWISTON 61 85 58 88 59 91 / 50 10 10 10 0 0
COLVILLE 56 78 51 82 47 85 / 60 30 20 10 0 0
SANDPOINT 54 75 51 80 48 83 / 60 40 20 10 0 0
KELLOGG 54 79 52 81 51 85 / 60 40 20 10 0 0
MOSES LAKE 55 82 53 85 56 88 / 10 10 10 0 0 0
WENATCHEE 58 83 60 86 61 88 / 10 10 10 0 0 0
OMAK 56 82 53 87 56 89 / 50 10 10 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 11 PM THURSDAY FOR NORTHERN PANHANDLE...
COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL PANHANDLE
MOUNTAINS.
WA...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR WASHINGTON PALOUSE...
MOSES LAKE AREA...UPPER COLUMBIA BASIN...OKANOGAN HIGHLANDS...
EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WATERVILLE
PLATEAU.
RED FLAG WARNING UNTIL 11 PM THURSDAY FOR SPOKANE AREA...NORTHEAST
MOUNTAINS.
&&Hazardous weather outlook, Aug 10, 1:57 PM PDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
157 PM PDT THU AUG 10 2006
IDZ001>004-WAZ033>038-042>044-112100-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...LEAVENWORTH...
MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
157 PM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...SPOKANE
AREA...NORTHEAST MOUNTAINS
RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA
BASIN...OKANOGAN HIGHLANDS...EAST SLOPES NORTH
CASCADES...OKANOGAN VALLEY...WATERVILLE PLATEAU
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A PACIFIC WEATHER SYSTEM MOVING THROUGH THE AREA WILL BRING
THUNDERSTORMS THROUGH THIS EVENING. THESE THUNDERSTORMS COUPLED
WITH GUSTY WINDS AND LOW HUMDITIES HAVE PROMPTED THE ISSUANCE OF
A RED FLAG WARNING THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
IDZ026-027-WAZ031-032-041-112100-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WENATCHEE AREA-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...WENATCHEE
157 PM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.In the hours before
Local storm report, Aug 10, 2:21 PM PDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
221 PM PDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL 8 NNW COOLIN 48.58N 116.91W
08/10/2006 E0.50 INCH BONNER ID PUBLIC
PRIEST LAKE GOLF COURSE
0144 PM TSTM WND DMG 12 N COOLIN 48.65N 116.84W
08/10/2006 BONNER ID PUBLIC
TREES DOWN OVER ROAD NEAR NORTH END OF PRIEST LAKE
0144 PM HAIL 5 NW COOLIN 48.53N 116.92W
08/10/2006 E0.88 INCH BONNER ID PUBLIC
REPORTED 5 SOUTH OF NORDMAN
0144 PM HAIL 8 NNW COOLIN 48.58N 116.91W
08/10/2006 E0.75 INCH BONNER ID PUBLIC
NORDMAN NEAR PRIEST LAKE
0213 PM HAIL 3 W NAPLES 48.57N 116.45W
08/10/2006 E0.88 INCH BOUNDARY ID PUBLIC
&&
JCOTELocal storm report, Aug 10, 2:54 PM PDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
254 PM PDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG BONNERS FERRY 48.69N 116.32W
08/10/2006 BOUNDARY ID LAW ENFORCEMENT
TREES DOWN
&&
JCOTELocal storm report, Aug 10, 3:46 PM PDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
346 PM PDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 3 E ANATONE 46.13N 117.06W
08/10/2006 E0.75 INCH ASOTIN WA PUBLIC
&&
KJLocal storm report, Aug 10, 3:55 PM PDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
355 PM PDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL CABINET 48.08N 116.07W
08/10/2006 E0.75 INCH BONNER ID PUBLIC
&&
JCOTEThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:19 PM PDT | Severe Thunderstorm Warning | OTX | Shoshone | 46 min |
| Aug 10, 5:53 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Shoshone | 37 min |
| Aug 10, 6:29 PM PDT | Severe Thunderstorm Warning | OTX | Shoshone | 33 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.